Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Nov 2, 2014, 3:44 PM MST for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2014, 3:44 PM MST (22:44 UTC)
- Expired
- Nov 2, 2014, 4:15 PM MST
- In force
- 31 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 21 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
907 WUUS54 KEPZ 022244 SVREPZ NMC013-TXC141-022315- /O.NEW.KEPZ.SV.W.0091.141102T2244Z-141102T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 344 PM MST SUN NOV 2 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS... * UNTIL 415 PM MST * AT 342 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WEST EL PASO... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... WEST EL PASO... SUNLAND PARK... CHAPARRAL... ANTHONY... ANTHONY GAP... SANTA TERESA... LA UNION... WESTWAY... VINTON... FRANKLIN MOUNTAINS STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3224 10638 3179 10639 3179 10673 3192 10676 TIME...MOT...LOC 2244Z 243DEG 35KT 3189 10670 $$ JMG
2 follow-up statements
311 WWUS54 KEPZ 022301 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 401 PM MST SUN NOV 2 2014 NMC013-TXC141-022315- /O.CON.KEPZ.SV.W.0091.000000T0000Z-141102T2315Z/ EL PASO TX-DONA ANA NM- 401 PM MST SUN NOV 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DONA ANA AND NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MST... AT 359 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANTHONY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... WEST EL PASO... CHAPARRAL... ANTHONY... ANTHONY GAP... WESTWAY... VINTON... FORT BLISS... FRANKLIN MOUNTAINS STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3201 10662 3224 10638 3179 10639 3179 10654 TIME...MOT...LOC 2302Z 243DEG 35KT 3197 10652 $$ JMG
312 WWUS54 KEPZ 022314 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 414 PM MST SUN NOV 2 2014 NMC013-TXC141-022324- /O.EXP.KEPZ.SV.W.0091.000000T0000Z-141102T2315Z/ EL PASO TX-DONA ANA NM- 414 PM MST SUN NOV 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DONA ANA AND NORTHWESTERN EL PASO COUNTIES WILL EXPIRE AT 415 PM MST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3201 10662 3224 10638 3179 10639 3179 10654 TIME...MOT...LOC 2314Z 243DEG 35KT 3202 10640 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:04 PM MST, 40 minutes earlier.
Area forecast discussion, Nov 2, 3:04 PM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 304 PM MST SUN NOV 2 2014 .SYNOPSIS... WE WILL SEE A CHANCE FOR RAIN TONIGHT AND INTO MONDAY. COOLER AIR WILL FILTER INTO THE AREA AND TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE 5 TO 7 DEGREES BELOW NORMAL. WE'LL SEE PLENTY OF SUN WITH NEAR NORMAL TEMPERATURES FOR THE END OF THE COMING WEEK. && .DISCUSSION... AS EXPECTED AN APPROACHING UPPER LEVEL STORM SYSTEM WAS ABLE TO GRAB SOME MOISTURE OUT OF MEXICO AND SPREAD SOME THUNDERSTORMS ACROSS THE AREA. THE TROUGH WILL BE SLOW TO MOVE THROUGH US SO WITH IT STILL TO OUR WEST THERE WILL CONTINUE TO BE A THREAT EAST OF THE RIO GRANDE FOR SOME RAIN ON MONDAY. AFTER THE TROUGH SWINGS BY ON MONDAY IT WILL USHER IN DRIER AND COOLER AIR. ON TUESDAY THE TROUGH WILL BE TO OUR SOUTHEAST AND WE WILL SEE MOSTLY SUNNY SKIES BUT WITH TEMPERATURES RUNNING 5 TO 7 DEGREES BELOW NORMAL. BY MIDWEEK INTO THE END OF THE WEEK WE WILL SEE A DRY NORTHWEST FLOW ALOFT SO WE WILL BE SUNNY BUT TEMPERATURES WILL STILL RUN A FEW DEGREES BELOW NORMAL. FOR THE END OF THE WEEK WE WILL SEE NEAR NORMAL TEMPERATURES THEN AS WE HEAD INTO THE WEEKEND ANOTHER COLD FRONT WILL TRY AND MOVE ACROSS THE AREA. I WASN'T TO IMPRESSED WITH THE 12Z RUN OF THE GFS WITH THE FRONT BUT THE 18Z IS A LITTLE STRONGER. I JUST TOOK A LOOK AT THE THE LATEST ECMWF AND IT ALSO HAS A DECENT FRONT ON SATURDAY SO WE MAY NEED TO BEGIN TO TREND THE WEEKEND TEMPERATURES A LITTLE LOWER. BUT AFTER TONIGHT AND MONDAY WE LOOKED TO STAY DRY INTO NEXT WEEKEND. && .AVIATION...VALID 03/0000Z - 04/0000Z... LARGE UPPER LEVEL TROUGH MOVING INTO THE SOUTHWEST WILL CONTINUE TO GENERATE SCT -TSRAGS/WND VRB25G45KT/CIGS 040-070 THROUGH 10Z MAINLY WEST OF THE RIO GRANDE VALLEY...AND THROUGH 04/00Z FOR HUDSPETH AND EASTERN EL PASO COUNTIES. SKIES WILL GRADUALLY CLEAR SOME FROM WEST TO EAST STARTING MONDAY MORNING...WITH SCT-BKN040-070 SCT 090-130 AND ISOLD -TSRAGS...AS THE TROUGH AXIS STILL LAGS TO OUR WEST OVER EASTERN AZ BY MONDAY AFTERNOON. MDT OCNL SVR TURBC SFC-150 ALG TO 50 SM EAST OF AREA MTNS. LGT-MDT TURBC SFC-150 ELSEWHERE THROUGH 03Z...WITH LGT-MDT TURBC 020-150 UNTIL 17Z. TURBC RETURNING TO SFC THEREAFTER. && .FIRE WEATHER... LARGE UPPER LEVEL TROUGH WILL SERVE AS THE NEXT WEATHER IMPACT MAKER FOR THE NEXT FEW DAYS...AS IT SLOWLY SWINGS THROUGH THE SOUTHERN ROCKIES. A SHIFT TO STRENGTHENING SOUTHWEST WINDS AND ISOLATED TO SCATTERED STORMS WITH SMALL HAIL...WILL BE THE MAIN THREATS FOR US THROUGH MONDAY. STORM THREAT ENDS FROM WEST TO EAST. LOOK FOR WEST WINDS 15-25 MPH EARLY MONDAY...WEAKENING MONDAY AFTERNOON BEFORE A STRONG COLD FRONT MOVES THROUGH EARLY MONDAY EVENING. DRIER AND MUCH COOLER AIR WILL FLOW IN FROM THE NORTH MONDAY NIGHT...ALLOWING LOWLAND HIGHS TO FALL TO THE 60S TUESDAY THROUGH THURSDAY. OTHERWISE LIGHT WINDS AND MOSTLY SUNNY SKIES WILL BE ON TAP AFTER MONDAY. HIGHS SHOULD CLIMB BACK TO THE LOWER 70S DESERTS...TO AROUND 60 FOR AREA MOUNTAINS...WHICH IS NORMAL FOR THIS TIME OF YEAR. MIN RH MONDAY WILL RANGE FROM THE THE UPPER 20S LOWLANDS...TO LOWER UPPER 40S MOUNTAINS. VALUES FALL 5-10 PERCENT MONDAY AND 5% MORE MIDWEEK...FOR LOWLAND READINGS NEAR 20% AND LOWER 30% RANGE FOR AREA MOUNTAINS BY WEEKS END. GOOD TO VERY GOOD VENT RATES CAN BE EXPECTED MONDAY...FALLING TO POOR - FAIR TUESDAY. VALUES SHOULD CLIMB BACK TO GOOD - VERY GOOD WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 58 72 46 64 43 / 50 30 0 0 0 SIERRA BLANCA 57 69 44 60 40 / 40 20 20 10 0 LAS CRUCES 52 71 39 63 39 / 50 20 0 0 0 ALAMOGORDO 55 70 42 56 39 / 50 30 0 0 0 CLOUDCROFT 39 52 23 39 25 / 50 40 10 0 0 TRUTH OR CONSEQUENCES 55 67 38 59 40 / 40 10 0 0 0 SILVER CITY 48 68 38 57 37 / 30 10 0 0 0 DEMING 51 71 39 63 38 / 40 10 0 0 0 LORDSBURG 49 70 37 62 35 / 30 10 0 0 0 WEST EL PASO METRO 56 71 43 63 42 / 50 30 0 0 0 DELL CITY 52 71 44 60 38 / 40 20 20 10 0 FORT HANCOCK 56 74 48 66 41 / 40 20 10 10 0 LOMA LINDA 59 71 45 60 39 / 50 30 0 0 0 FABENS 51 72 43 64 40 / 50 30 0 0 0 SANTA TERESA 55 71 41 63 40 / 50 30 0 0 0 WHITE SANDS HQ 56 70 43 62 43 / 50 30 0 0 0 JORNADA RANGE 46 70 36 62 34 / 50 20 0 0 0 HATCH 49 70 39 62 35 / 40 10 0 0 0 COLUMBUS 54 71 41 64 41 / 40 10 0 0 0 OROGRANDE 56 70 43 60 43 / 50 30 0 0 0 MAYHILL 44 59 29 47 26 / 50 40 20 0 0 MESCALERO 43 58 25 46 26 / 50 40 10 0 0 TIMBERON 40 58 28 46 27 / 50 40 10 0 0 WINSTON 43 61 28 53 33 / 40 10 0 0 0 HILLSBORO 53 70 39 59 39 / 40 10 0 0 0 SPACEPORT 48 69 35 61 35 / 40 10 0 0 0 LAKE ROBERTS 44 65 30 54 32 / 40 10 0 0 0 HURLEY 50 70 39 60 38 / 40 10 0 0 0 CLIFF 45 68 35 58 31 / 30 10 0 0 0 MULE CREEK 43 66 32 57 28 / 30 10 0 0 0 FAYWOOD 53 71 39 60 39 / 40 10 0 0 0 ANIMAS 48 68 39 64 40 / 40 10 0 0 0 HACHITA 51 70 38 63 38 / 30 10 0 0 0 ANTELOPE WELLS 52 71 39 63 39 / 40 10 0 0 0 CLOVERDALE 46 70 32 63 32 / 40 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/TRIPOLI
Hazardous weather outlook, Nov 2, 5:45 AM MST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MDT SUN NOV 02 2014 NMZ401>417-TXZ418>424-031130- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 645 AM MDT SUN NOV 02 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH MOST ACTIVITY THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. LOCALLY HEAVY RAINS POSSIBLE WITH RAINFALL AMOUNTS GREATER THAN AN INCH OVER A FEW LOCATIONS. ALSO BREEZY TO WINDY ACROSS THE REGION WITH GUSTS AROUND 30 TO 40 MPH THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALSO EXPECTED ON MONDAY WITH UP TO A QUARTER INCH OF RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT TO MONITOR FOR THUNDERSTORMS PRODUCING STRONG WINDS...HAIL AND LOCALLY HEAVY RAINS. ROGASH
In the hours before
Special weather statement, Nov 2, 2:17 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 217 PM MST SUN NOV 2 2014 NMZ410>413-417-022200- CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-OTERO MESA NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 217 PM MST SUN NOV 2 2014 ...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND WESTERN OTERO COUNTIES THROUGH 300 PM MST... AT 215 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 16 MILES EAST OF LAS CRUCES...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... WHITE SANDS MAIN POST... ORGAN... AGUIRRE SPRINGS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3282 10627 3254 10579 3219 10647 3240 10665 TIME...MOT...LOC 2117Z 230DEG 37KT 3234 10650 JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 1:59 PM MST | Severe Thunderstorm Warning | EPZ | Doña Ana | 31 min |
| Nov 2, 2:17 PM MST | Special Weather Statement | EPZ | Otero | 43 min |
| Nov 2, 2:31 PM MST | Severe Thunderstorm Warning | EPZ | Otero | 29 min |
| Nov 2, 4:42 PM MST | Special Weather Statement | EPZ | El Paso | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.